I am thinking that you are wondering if the removal of the cervix will cause a loss of sexual pleasure...
The best way I can answer this is to say that other parts of the body respond and sort of take over where the cervix left off, if that makes sense. Intensity can be just as strong if not stronger depending on your situation. By that I mean it can vary for women depending on your hormonal profile.
Are you keeping your ovaries? Even so, sometimes they will atrophy about three to six months after a hysterectomy and so you might experience a drop in Estradiol and a drop in Testosterone. If, of course, you have your ovaries removed, then you have lost your ability to create the sex hormones and will most likely choose to use supplemental estradiol and a little bit of testosterone. That's what I have done and it's made a world of difference in more ways than just in the area of sexual response. As far as the sexual responsiveness, though, I will say that even though I was on an Estradiol patch, it wasn't until we added a bit of testosterone that things improved for me. In fact, my sex drive had plummeted to nothing.
Careful on the dosage of testosterone, though, many doctors prescribe too high a dose and it is not necessary... it also has to work in conjunction with a dose of estradiol that is high enough so that the testosterone is utilized appropriately. On my profile page I mention the book that offered advice that has worked well for me... It will at least give you a guide as to how to get more answers.
Yes, that is what I was asking. Thank you for responding, I have read so many posts and they are all so confusing. Some talk about losing sexual pleasure if the cervix is removed and I got concerned. My GYN and I have agreed to keep my ovaries as long as they are not diseased, I am only 34 years old and in both sides of my family I have a history of heart disease & osteoporosis. Therefore, there is no reason to take greater risks & getting my ovaries removed. She mentioned women who get their ovaries removed at a younger age tend to have a higher risk of these conditions. She is removing the cervix because of my endometriosis history which is a stage 4 as well as a history of HPV - abnormal paps (pre-cancer cells).
For the time being with my ovaries, I won't have the need for hormonal replacement. At least that is what we are hoping for, things have been pretty bad & my left ovary has been hurting a lot. I am definitely hoping that when she goes inside she is able to keep them. If not, I will take your advise into consideration. I have a lot of faith in the GYN performing the surgery, she is a second opinion doctor I went to see who has 30+ years of experience & is a patients doctor, she listens to you and takes your concerns into consideration. I am happy to have come across her.
Thanks again, for taking the time to clarifying this for me, Take Care
Thanks for letting me know you saw my answer. I appreciated hearing back from you! Best of luck to you. Take a look at what I wrote about surgical adhesions (in my profile in the journal section) just so you are armed with more information should you suffer from adhesions like I did, and like some women do. It is just a simple exercise you do on a ball and the results were utterly amazing. My daughter found out today that she has endometriosis possibly in the vaginal area and so we're going to get out the ball and do some body rolling. I am not a doctor, but I found an incredible technique through a teacher who helped me so much. I am hoping I can help my daughter break up the endo so that she does not have to go through the invasive tests and surgeries, etc... I am hopeful at least!
Endo is a form of a adhesions and I often wonder if I took care of any remaining endo, if in fact it was forming again, which it can even after it is removed, when I got rid of the adhesions about a year and a half after my surgery. My endo was found a month before my radical hysterectomy. I did forget to mention that I had every thing removed, so I thought I would add that information now.
The heart disease and osteoporosis that your doctor spoke of can be the result of having no estradiol and little to no testosterone in your system. That is why I supplement with the Vivelle patch (Estradiol) and also the testosterone. You are so smart to find out answers to your questions and I do know that all of this is confusing... so many opinions and variables out there. It has been quite a journey for me but I found a doctor, who sounds like yours, who listens and trusts that I know my body well... we figure it out together.
I will look into your journal & see if those exercises can help me as well. I have been bed ridden for the past 2 days! Am so happy I scheduled the surgery, it's this Wed the 5th, I know that the first couple weeks might be rough but it beats living like I have since May!
I wish your daughter the best of luck, I hope that can help her. I don't wish this on anyone! I'll keep you posted on my recovery! Xoxo. Nat
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.